Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

Rapid IJ (aka Easy Internal Jugular Cannulation)

Buscar en contenido

Contenido:

jueves, 25 de mayo de 2017

Acute Salicylate Toxicity

R.E.B.E.L.EM - May 25, 2017 - By Patrick C Ng
Background: Salicylates are common substances that can be purchased over the counter. They are readily available, and in the setting of an overdose, can be fatal. Initially, as salicylates are metabolized, they can induce a respiratory alklalosis. This is then followed by an anion gap metabolic acidosis.
Due to the metabolic derangements induced by salicylates as well as salicylate’s direct stimulation on the respiratory centers of the brain, patients can present with profound tachypnea, fever and even altered mental status. As the severity of toxicity increases, the need for airway protection through intubation and mechanical ventilation becomes more profound...
Author Conclusion:
“Survival was decreased in these patients if hemodialysis was not performed. Mortality increases with the measured serum salicylate level. Timely hemodialysis for intubated salicylate overdose patients decreases mortality.”
Clinical Take Home Point: In patients requiring intubation from acute salicylate toxicity, hemodialysis should be considered as part of management, as this is associated with decreased mortality."